Texas, 2015Damaging Wind in Texas, August 8, 2015
August 8, 2015 · NWS LUB · 1 event in 1 county or zone
Scattered thunderstorms developed in eastern New Mexico and moved across the extreme southwestern Texas Panhandle during the evening of the eighth. One of these thunderstorms produced a microburst northeast of Friona.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in eastern New Mexico and moved across the extreme southwestern Texas Panhandle during the evening of the eighth. One of these thunderstorms produced a microburst northeast of Friona.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 8, 5:50 PM CST, 40 minutes earlier.
Area forecast discussion, Aug 8, 5:50 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
650 PM CDT SAT AUG 8 2015
.AVIATION...
THE MAIN AVIATION CONCERN IS THE POTENTIAL FOR ISOLATED HIGH-BASED
T-STORM ACTIVITY TO APPROACH KLBB AND KPVW FROM THE WEST THIS
EVENING. THE MAIN THREATS FROM THIS ACTIVITY WILL BE
STRONG...ERRATIC WIND GUSTS AND LIGHTNING. CONFIDENCE IS TOO LOW
AT THIS TIME TO INCLUDE A TEMPO GROUP IN THE TAFS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED WITH PERHAPS A LOW THREAT OF T-STORMS
AGAIN VERY LATE IN THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 625 PM CDT SAT AUG 8 2015/
UPDATE...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS EAST-CENTRAL NEW
MEXICO AND APPEAR POISED TO AFFECT THE FAR SOUTHWEST TEXAS
PANHANDLE AND PERHAPS THE EXTREME NORTHWESTERN SOUTH PLAINS.
GIVEN THIS WE HAVE INCREASED POPS CONSIDERABLY FOR OUR FAR
NORTHWESTERN ZONES THIS EVENING. THE REMAINDER OF THE FORECAST
REMAINS IN GOOD SHAPE AND NO OTHER ADJUSTMENTS WERE MADE ATTM.
PREV DISCUSSION... /ISSUED 234 PM CDT SAT AUG 8 2015/
SHORT TERM...
BIGGEST CHANGE FROM EARLIER FORECASTS WAS TO EXPAND ISOLATED STORM
MENTION EASTWARD ACROSS MUCH OF THE CAPROCK THIS EVENING. EARLY
AFTERNOON ANALYSIS INDICATES A FAVORABLE COLLOCATION OF SURFACE
TROUGHING AND STEEP MID-LEVEL LAPSE RATES JUST WEST OF THE TX-NM
BORDER. SURFACE DEWPOINTS AREA WIDE ARE RUNNING 5-15 DEGS HIGHER
THAN THIS TIME YESTERDAY AND ARE YIELDING 1000-2000 J/KG OF MLCAPE
ACROSS THE SOUTH PLAINS. ALREADY NOTICING SOME CU BUILDING SOUTH OF
CVS AT 19Z AS DEEP MIXING THERE CATAPULTS PARCELS TO THEIR CCL
LEVELS. THIS THEME SHOULD EXPAND SOUTHWARD ALONG THE SURFACE TROUGH
WITH A FEW STORMS LIKELY TO BE DOTTING OUR WESTERN ZONES BY LATE
AFTERNOON. AS THESE PULSE-TYPE CELLS MOVE SLOWLY NORTHEAST...OUTFLOW
REGENERATION OF NEW STORMS SEEMS PLAUSIBLE THROUGH EARLY EVENING IN
LIGHT OF MEAGER CIN. HRRR HAS BEEN QUITE ADAMANT IN BLOSSOMING A
LARGER COVERAGE OF STORMS BEFORE SUNSET...BUT WITH NO DISCERNIBLE
BACKGROUND SUPPORT AVAILABLE IT SEEMS A SAFER BET TO KEEP PRECIP
MENTION ON THE ISOLATED SIDE. A DECENT NOCTURNAL LLJ MAY KEEP SOME
SEMBLANCE OF THESE EARLIER STORMS INTACT AFTER MIDNIGHT.
SUNDAY WILL SEE A TALL AND CLOSED ANTICYCLONE RETROGRADE TO CENTRAL
TEXAS COMPLETE WITH RISING HEIGHTS AND THICKNESSES LOCALLY. THIS
PROCESS WILL HELP REORIENT THE SURFACE TROUGH FROM N-S TO NE-SW
ACROSS THE WRN TX PANHANDLE INTO ERN NM. BEST STORM CHANCES SHOULD
PLAY OUT IN THE NRN PANHANDLE NEAR THE INTERSECTION OF THE TROUGH
AND A STALLING FRONT...BUT DEEP MIXING AND WEAK CAPE IN OUR NW
COUNTIES COULD SPUR A FEW LATE AFTERNOON STORMS. OTHERWISE...MAX
TEMPS LOOK TO SHAKE OUT A DEGREE OR TWO WARMER THAN TODAY.
LONG TERM...
UPPER LEVEL RIDGE IS EXPECTED TO BE CENTERED OVER EAST
TEXAS SUNDAY EVENING WHILST VIGOROUS UPPER LEVEL LOW SLIDES DOWN THE
COAST OF BRITISH COLUMBIA. THE STRENGTH OF THE RIDGE IS EXPECTED TO
BE SUFFICIENTLY STRONG TO HOLD THE LOW OFF THE PACIFIC NORTHWEST
COAST AT LEAST THROUGH 120 HOURS BEFORE IT EJECTS NEWRD INTO SRN
CANADA. TO OUR NORTH A SHORTWAVE PASSES EARLY MONDAY ACROSS THE
CENTRAL PLAINS FOLLOWED BY ANOTHER SURGE OF ENERGY ROTATING ABOUT
HUDSON BAY LOW EARLY TUESDAY BEFORE RIDGE BUILDS STRONGLY ALL THE
WAY UP TO NUNAVUT. AS THE HIGH SLOWLY RETROGRADES...FLOW WILL
BECOME MORE NORTHERLY TO NORTHEASTERLY WITH TIME AND THIS SHOULD
HELP COOL TEMPS A BIT IN THE LATTER EXTENDED.
BEST RAIN CHANCES DURING THE EXTENDED WILL EXIST FROM SUNDAY EVENING
INTO TUESDAY AS FRONTAL BOUNDARY SAGS INTO THE REGION. HIGHEST
POTENTIAL WILL EXIST NORTH AND WEST. TRENDS HAVE BEEN EDGING THE
BOUNDARY FURTHER SOUTH WITH EACH RUN AND THIS CERTAINLY FITS THE
PATTERN THIS SUMMER. THINGS LOOK TO DRY OUT ON WEDNESDAY WITH
PERHAPS A FEW SCT SHOWERS NEAR THE ESCARPMENT BUT OVERALL TRENDING
DRIER FOR THE REMAINDER OF THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 64 94 67 90 / 50 20 20 30
TULIA 66 95 68 92 / 20 0 20 30
PLAINVIEW 65 95 70 93 / 20 0 10 20
LEVELLAND 68 96 70 95 / 20 0 10 20
LUBBOCK 71 98 72 96 / 20 0 10 10
DENVER CITY 68 98 69 96 / 20 0 10 10
BROWNFIELD 68 98 70 96 / 20 0 10 10
CHILDRESS 73 102 75 99 / 0 0 10 20
SPUR 70 101 72 99 / 0 0 10 0
ASPERMONT 75 104 75 103 / 0 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/23
Hazardous weather outlook, Aug 8, 6:04 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
704 PM CDT SAT AUG 8 2015
TXZ021>044-090500-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
704 PM CDT SAT AUG 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FAR SOUTHWEST
TEXAS PANHANDLE AND WESTERN SOUTH PLAINS THIS EVENING. A FEW OF
THESE STORMS MAY BE STRONG AT TIMES WITH WIND GUSTS TO ABOUT 55
MPH...FREQUENT LIGHTNING...AND SMALL HAIL UP TO DIME SIZE. DUE TO
THE SLOW MOVEMENT OF THE STORMS...SOME LOCALLY HEAVY RAIN WILL
ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Aug 8, 5:49 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
649 PM CDT SAT AUG 8 2015
TXZ021-090015-
PARMER TX-
649 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PARMER COUNTY UNTIL
715 PM CDT...
AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RHEA...OR 12 MILES WEST OF FRIONA...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...BRIEF HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRIONA...BOVINA...FARWELL AND RHEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING AND WAIT FOR THE STORM TO PASS.
&&
LAT...LON 3475 10253 3437 10304 3475 10304
TIME...MOT...LOC 2347Z 222DEG 15KT 3468 10293
23
Special weather statement, Aug 8, 6:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT SAT AUG 8 2015
TXZ021-090045-
PARMER TX-
716 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY UNTIL 745 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RHEA...OR 8 MILES NORTHWEST OF FRIONA...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL...WIND GUSTS OF 50 TO 55 MPH...BRIEF HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
STRONG OUTFLOW WINDS AND POSSIBLE BLOWING DUST WILL PRECEDE THE
STORM.
LOCATIONS IMPACTED INCLUDE...
FRIONA...BOVINA...FARWELL...RHEA...BLACK AND OKLAHOMA LANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3475 10253 3445 10253 3431 10298 3431 10304
3475 10304
TIME...MOT...LOC 0014Z 234DEG 13KT 3469 10285
23Thunderstorm Wind, Parmer
- When
- August 8, 6:30 PM CST
- Where
- Parmer County, 0.7 mi WNW of Friona Benger Arpk
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.654, -102.691
Measured by a Texas Tech University West Texas mesonet station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, August 8, 20151 death · 2 injured · $30,000 · 2 events
- Wildfire in Arizona, August 8 to 17, 2015$400,000 · 1 event
- Damaging Winds in Alabama, August 8, 2015$225,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in New Mexico, August 8, 2015$100,000 · 54 kt wind · 6 events
- Flash Flooding and Hail in Missouri, August 8 to 9, 2015$50,000 · 1 in hail · 13 events
- Hail and Damaging Wind in Kansas, August 8, 2015$50,000 · 1 in hail · 2 events
- Tornado and Hail in South Dakota, August 8, 2015$5,000 · EF1 · 11 events
- Tornadoes and Damaging Wind in Nebraska, August 8, 2015EF1 · 3 events
- Hail and Heavy Rain in Iowa, August 8 to 9, 20151 in hail · 26 events
- Tornado in Minnesota, August 8, 2015EF1 · 1 event
- Dense Fog in Kentucky, August 8, 201518 events
- Hail and Damaging Winds in Minnesota, August 8, 20151.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586124.